MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186731850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code kwp; kwq; mnh; mni.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was revising a patient with expedium 5.5 implants (construct bilaterally from t11-pelvis) originally implanted on (b)(6) 2018.The patient suffered from pseudoarthrosis, with the appearance of pedicle screws loosening at t11 and l1 (bilaterally), s1 (right pedicle) and bilateral s2 iliac bolts.The set screws at l5, s1 and the iliac screw on the patient's left side loosened, and the s1 set screw had become dislodged from the polyaxial head.The surgeon removed the t11 and l1 pedicle screw bilaterally and replaced each with 7.5 x 45mm screw.Before placing the new pedicle screw, the surgeon tapped the original screw trajectory the full length of the new screw (45mm) with a 7mm tap and placed the new screws successfully.The surgeons then removed the s1 pedicle screw on the right side (7.5 x 45mm screw).The surgeon felt the pathway of the removed screw and used the pedicle probe to further cannulate s1 (r) to the anterior cortex at 50mm and determined it would be replaced with an 8.0 x 50mm screw for adequate purchase.They then used an 8.0mm tap to tap the full length of the screw, 50mm and confirmed the depth with a ball tip probe.When they inserted the screw, the tip of the t20 quick-connect driver broke off in the recess of the polyaxial screw before the surgeon could fully seat the implant.With the broken tip lodged in the screw, they did not have an option to re-engage the implant and had to leave the screw approximately 5 mm proud of the intended implant position.This later affected rod placement and the s1 screw's (r) polyaxial head did not align with the rest of the construct.The surgeon placed an iliac connector to correct for the proud s1 screw.Fragments were generated with the tip of the t20 driver could not be dislogned from the implant.The procedure was successfully completed.There is a surgical delay of ten (10) minutes.The patient status is unknown.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown).Unknown setscrew (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).

Brand Name
5.5 TI CORT FIX 8X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10153749
Report Number1526439-2020-01177
Device Sequence Number11212659
Product Code NKB
UDI-Device Identifier10705034352206
UDI-Public10705034352206
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731850
Device Catalogue Number186731850
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;